Mackie, Andrew S.Y.; Gobin, Judith. (1993). A review of the genus Johnstonia Quatrefages, 1866 (Polychaeta, Maldanidae), with a description of a new species from Trinidad, West Indies. Zoologica Scripta. 22(3): 229-241.
In the interests of nomenclatural stability it is proposed that Johnstonia Quatrefages, 1866 (Polychaeta, Maldanidae) be conserved relative to its senior homonym Johnstonia Quatrefages, 1849 (Polychaeta, Nereidae) and its coexistent junior homonym Johnstonia Basir, 1956 (Nematoda, Thelastomatidae). Type material of all species previously assigned to Johnstonia Quatrefages, 1866 is re-examined and a new species from Trinidad described. All three valid species (J. clymenoides Quatrefages, 1866; J. knysna Day. 1955; J. duplicata sp. n.) are described and figured in detail. An unnamed fourth species is known only from fragments collected off West Africa, and Johnstonia gracilis Kinberg, 1867 is newly synonymised with Euclymene oerstedii (Claparčde. 1863).